Geometry
Virtual fibering of certain cover of S3, branched over the figure eight knot
Comptes Rendus. Mathématique, Volume 346 (2008) no. 19-20, pp. 1073-1078.

In this Note we prove that there exists some integer n01 such that if M is a closed, orientable 3-manifold which is a branched cover of S3, branched over the figure eight knot with all branching indices equal to a common even integer nn0, then M has a finite index cover which fibers over the circle.

Dans cette Note nous démontrons qu'il existe un entier n01 tel que si M est une 3-variété compacte orientable qui est un revêtement ramifié de S3, ramifié au-dessus du nœud de huit et dont tous les indices de ramification sont égaux à un même entier pair nn0, alors M possède un revêtement fini qui fibre sur le cercle.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.09.014
Bergeron, Nicolas 1

1 Institut de mathématiques de Jussieu, unité mixte de recherche 7586 du CNRS, Université Pierre-et-Marie-Curie, 4, place Jussieu, 75252 Paris cedex 05, France
@article{CRMATH_2008__346_19-20_1073_0,
     author = {Bergeron, Nicolas},
     title = {Virtual fibering of certain cover of $ {\mathbb{S}}^{3}$, branched over the figure eight knot},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1073--1078},
     publisher = {Elsevier},
     volume = {346},
     number = {19-20},
     year = {2008},
     doi = {10.1016/j.crma.2008.09.014},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.09.014/}
}
TY  - JOUR
AU  - Bergeron, Nicolas
TI  - Virtual fibering of certain cover of $ {\mathbb{S}}^{3}$, branched over the figure eight knot
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 1073
EP  - 1078
VL  - 346
IS  - 19-20
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.09.014/
DO  - 10.1016/j.crma.2008.09.014
LA  - en
ID  - CRMATH_2008__346_19-20_1073_0
ER  - 
%0 Journal Article
%A Bergeron, Nicolas
%T Virtual fibering of certain cover of $ {\mathbb{S}}^{3}$, branched over the figure eight knot
%J Comptes Rendus. Mathématique
%D 2008
%P 1073-1078
%V 346
%N 19-20
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.09.014/
%R 10.1016/j.crma.2008.09.014
%G en
%F CRMATH_2008__346_19-20_1073_0
Bergeron, Nicolas. Virtual fibering of certain cover of $ {\mathbb{S}}^{3}$, branched over the figure eight knot. Comptes Rendus. Mathématique, Volume 346 (2008) no. 19-20, pp. 1073-1078. doi : 10.1016/j.crma.2008.09.014. http://www.numdam.org/articles/10.1016/j.crma.2008.09.014/

[1] Agol, I. Criteria for virtual fibering (preprint) | arXiv

[2] Baker, M.D. The virtual Z-representability of certain 3-manifold groups, Proc. Amer. Math. Soc., Volume 103 (1988), pp. 996-998

[3] Bergeron, N. Cycles géodésiques transverses dans les variétés hyperboliques, Geom. Funct. Anal., Volume 12 (2002) no. 3, pp. 437-463

[4] N. Bergeron, F. Haglund, D.T. Wise, Hyperplane sections in arithmetic hyperbolic manifolds, submitted for publication

[5] Bridson, M.R.; Haefliger, A. Metric Spaces of Non-positive Curvature, Grundlehren der Mathematischen Wissenschaften, Fundamental Principles of Mathematical Sciences, vol. 319, Springer-Verlag, Berlin, 1999

[6] Chatterji, I.; Niblo, G. From wall spaces to CAT(0) cube complexes, Internat. J. Algebra Comput., Volume 15 (2005) no. 5–6, pp. 875-885

[7] Haglund, F.; Paulin, F. Simplicité de groupes d'automorphismes d'espaces à courbure négative, The Epstein Birthday Schrift, Geom. Topol. Monogr., vol. 1, Geom. Topol. Publ., Coventry, 1998, pp. 181-248 (electronic)

[8] Haglund, F.; Wise, D.T. Special cube complexes, Geom. Funct. Anal., Volume 17 (2008) no. 5, pp. 1551-1620

[9] G.C. Hruska, D.T. Wise, Finiteness properties of groups acting on CAT(0)-cube complex, in preparation

[10] Nica, B. Cubulating spaces with walls, Algebr. Geom. Topol., Volume 4 (2004), pp. 297-309 (electronic)

[11] Sageev, M. Ends of group pairs and non-positively curved cube complexes, Proc. London Math. Soc. (3), Volume 71 (1995) no. 3, pp. 585-617

Cited by Sources: